I Stopped Metoprolol With Out Weaning
Posted 29 August 2006 - 09:07 PM
I feel my hr going fast and am more nauseated but other than that I seem okay. Even in alittle better spirits. So I've already missed 2 days of it.
Anyone just stop betas without weaning?
I really feel betas were helping with migaines and nausea because my hr was slower but it's not worth feeling suicial over. I'd rather be sick and rational than feeling better and unable to smile or have hope.
Does anyone know of a Beta that does not have depression as a side effect? I finally found something that helps with sx so I feel I should try another one.
I just did alot of research on inderal and it showed their was some massive depressive reactions to this med (propatonolol) so I probally shouldn't go that route either.
Any suggestions would be helpful................thanks to maggie for all your help re: bb
Posted 29 August 2006 - 10:00 PM
Posted 29 August 2006 - 10:06 PM
Please be careful! You might be better off cutting back on the amount over the next two weeks... please check with your doctor. I know my mom ended up having a heart attack when she discontinued her beta blocker, but she had been on them for a longer time, so you really have to be cautious with that.
Good luck with it all
Posted 29 August 2006 - 10:14 PM
You should be fine but certainly let your Dr know. Metoprolol is a short acting beta blocker and with the short time period you were on it there isn't likely to be much of a buildup in your system so as long as your problem has been tachycardia with a normal sinus rhythm you should be okay but you may indeed feel more uncomfortable for a while. Sounds like your Dr is unresponsive though so I would suggest you look at getting a second opinion at least and also talking to the pharmacist.
BB's have a rebound effect when coming off of them so it may make your tachycardia worse temporarily. Generally, the longer you've been on a particular BB the longer the rebound effect.
Posted 29 August 2006 - 10:30 PM
Posted 29 August 2006 - 10:38 PM
I'll take 1/2 dose for 2 days than 1/2 of a 1/2 for 2 days than stop. That way I don't have to worry about heart attcks or anything like that.
But either ways I don't think my doctors thinks it's a problem because I am on such a low dose.
Thanks for all your imput!!!
Posted 29 August 2006 - 10:46 PM
I was stopped from Metoprolol cold turkey.
I was also stopped cold turkey from Propranolol at NIH and Vanderbilt.
Posted 29 August 2006 - 11:56 PM
it is dangerous ---just to stop---so i've read..........!!!!!!
when i came off metaprolol....[the wicked one....!].......i waited 24 hours.....and then started my low dose of inderal[5mg].....as i wrote u--my personal regiment....with it===low doses...thruout day.
hate to say this, but not really....... >>>>>>I THINK YOU NEED A NEW DOC!!!!....think u already know that......yuppppp!
on the inderal.....if i can function...i don't get depressed----my own feeling/experience.
but think cuz i do the low dose thruout the 24 hours....yada....
....AND----I DON'T HAVE THE EERIE SUICIDAL THOUGHTS, WE DISCUSSED as with metaprolol[lopressor]....omg!!!!!
so, lay low.....until u get another BB......and then try new one with a low dose....
*****like dizzy and others stated>>>>>----can be VERY DANGEROUS....JUST TO QUIT THEM!!!!
......SO I'VE READ.....anyways.....
let me know whats happening,hun.....
call me if you want to.....
and if you happ to get inderal....get the 10mg pill.....not the extended release---which i think is 60mg/pill [no wayyyy-for me......lol!]
i be on the run next few days....but will get your messages...if u write or call.
do whatever u got to do....to get your bod.....to a safe place....plzzzzzz
Posted 30 August 2006 - 07:46 AM
For most others though who take it for palpitations, fast but normal heart rate I think the concerns is rebound tachycardia but with only 2 months I don't think that would be a big change though. Just my opinion and from what I have heard from my Dr. They told me if you are on it for years they advise to gradually wean off to let your body get used to the adjustment gradually.
I stopped my p.m. dose of my bb due to my heartrate being low before I even took the night dose and the dose would then drop it even further making me feel uncomfortable. I had a little tachy but then it was o.k. and I had been on it for years.
Hopefully you will hear back from you Dr. Good luck.
Posted 30 August 2006 - 10:29 AM
I was told that it is dangerous to discontinue meds "cold turkey" if you are taking them for HIGH BP because it can cause "rebound" high BP spikes that can be dangerous. So with me having LOW BP it wasn't a problem.
I agree that you should find out what is safe for YOU, but definately don't get "freaked out" about having a heart attack since I am sure you probably aren't at risk for that unless you tend to have HIGH BP.
If you can't get answers from your doctor or his nurse, then I would call your PHARMACIST...they can be quite helpful.
Posted 30 August 2006 - 11:24 AM
I have been gradually weaning off metoprolol, but each dose reduction has caused major pounding for a while. The pounding didn't start for the first two days, but then kicked in, like there was still some in my system and finally my body realized it had to readjust.
When I got to 25 twice a day, the doc said to just quit and that caused some perfect days and some nightmare days, so I went back on 25 a day just to continue down more slowly. Slow and steady wins, at least for me.
I wasn't on it that long (18 months), but then I am old and things don't adjust as easily.
I hope you find something which doesn't cause depression.
Posted 30 August 2006 - 11:51 AM
I was taken off Propanolol cold turkey..it was making me worse.
I was on Toprol XL for a few months and it helped migraines but my blood pressure was gettting too low. I didn't notice any other side affects.
Good luck and I hope you find something that will help. ((HUGS))
Posted 30 August 2006 - 01:38 PM
Posted 31 August 2006 - 02:52 PM
Posted 31 August 2006 - 03:41 PM
I've stopped BB's cold turkey several times and never had any problems.